Involve: A Journal of Mathematics

  • Involve
  • Volume 2, Number 2 (2009), 225-236.

Congruences for Han's generating function

Dan Collins and Sally Wolfe

Full-text: Open access

Abstract

For an integer t1 and a partition λ, we let t(λ) be the multiset of hook lengths of λ which are divisible by t. Then, define ateven(n) and atodd(n) to be the number of partitions of n such that |t(λ)| is even or odd, respectively. In a recent paper, Han generalized the Nekrasov–Okounkov formula to obtain a generating function for at(n)=ateven(n)atodd(n). We use this generating function to prove congruences for the coefficients at(n).

Article information

Source
Involve, Volume 2, Number 2 (2009), 225-236.

Dates
Received: 29 September 2008
Accepted: 17 January 2009
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.involve/1513799142

Digital Object Identifier
doi:10.2140/involve.2009.2.225

Mathematical Reviews number (MathSciNet)
MR2501339

Zentralblatt MATH identifier
1167.05007

Subjects
Primary: 05A17: Partitions of integers [See also 11P81, 11P82, 11P83] 11P83: Partitions; congruences and congruential restrictions

Keywords
partition partition function Han's generating function Nekrasov–Okounkov hook length Ramanujan congruences congruences modular forms

Citation

Collins, Dan; Wolfe, Sally. Congruences for Han's generating function. Involve 2 (2009), no. 2, 225--236. doi:10.2140/involve.2009.2.225. https://projecteuclid.org/euclid.involve/1513799142


Export citation

References

  • S. Ahlgren and K. Ono, “Congruence properties for the partition function”, Proceedings of the National Academy of Sciences 98:23 (2001), 12882–12884.
  • G.-N. Han, “The Nekrasov-Okounkov hook length formula: refinement, elementary proof, extension, and applications”, 2008. Preprint: arXiv:0805.1398v1 [math.CO].
  • N. A. Nekrasov and A. Okounkov, “Seiberg-Witten theory and random partitions”, pp. 525–596 in The Unity of Mathematics, vol. 244, Progress in Mathematics, Birkhäuser Boston, 2006.
  • K. Ono, “Distribution of the partition function modulo $m$”, The Annals of Mathematics 151:1 (2000), 293–307.
  • K. Ono, The Web of modularity: arithmetic of the coefficients of modular forms and $q$-series, American Mathematical Society, 2004.
  • J.-P. Serre, “Divisibilité de certaines fonctions arithmétiques”, L'Enseignement Mathématique 22 (1976), 227–260.
  • G. Shimura, “On modular forms of half integral weight”, The Annals of Mathematics 97:3 (1973), 440–481.
  • J. Sturm, “On The congruence of modular forms”, pp. 275–280 in Number Theory, vol. 1240, Lecture Notes in Mathematics, Springer Berlin / Heidelberg, 1987.
  • S. Treneer, “\hskip-.5pt Congruences \hskip-.25pt for the \hskip-.25pt coefficients of weakly holomorphic modular forms”, Proc. London Math. Soc. 93:2 (2006), 304–324.